MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Break (1069); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The complainant indicates the use of non-company ophthalmic viscosurgical devices (ovds) and non-company injector which are not qualified for use with the associated iol model.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery with intraocular lens (iol) implant procedure, leading haptic was found missing after implantation.It was confirmed that the leading haptic remained in the cartridge.The surgery was completed after replacing the product with another one.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Iol returned wrapped in surgical gauze.Solution is dried on both surfaces of the optic and one haptic.One haptic is broken/torn and is returned inside a cartridge, the other haptic has fibers.The optic has a piece missing and is cracked/fractured and scratched/marked-rejectable with loose fibers & particulate.Haptic in cartridge sent to investigation site for further evaluation the used cartridge was received.Viscoelastic was observed in the cartridge.A broken haptic was observed in the cartridge nozzle.The cartridge has evidence of placement into a handpiece.No cartridge damage observed.The cartridge was cleaned for further evaluation.The haptic was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.The complainant indicates the use of non company ovd and non company injector which are not qualified for use with the associated iol model.The root cause may be related to failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified injector and ovd combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17611170
Report Number9612169-2023-00612
Device Sequence Number20687999
Product Code MFK
UDI-Device Identifier00380652407953
UDI-Public00380652407953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.115
Device Lot Number25420008
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASICO INJECTOR; MONARCH CARTRIDGE D; OPEGAN-HI
Patient SexUnknown